Posted by: Ticktock | October 17, 2009

Tylenol + Vaccine Shots = FAIL

Nobody likes to see their child in pain, even when they’re being stuck by a vaccine needle for their own benefit. Someone, many moons ago, gave me the advice that I should give my girls a dose of Tylenol just before their shot to help alleviate any potential needle pain and/or fever. The doctor said it was OK, so I did that for my daughters when they were infants.

It turns out that the advice I was given, though well-intentioned, may have been unknowingly erroneous. A recent study published in the journal Science indicates that Tylenol and other similar generics can reduce the immune response to the vaccine’s antigens, and thus will lower the overall effectiveness of the vaccine.

Check out all the info from the original source here.

Advertisements

Responses

  1. Thanks for the information. So far I haven’t had any reason to give my baby Tylenol after his vaccinations, but I’ll keep this in mind.

  2. Don’t judge your friend, especially if it was a long time ago. Either way, the study was only recently conducted/published, so it is new information to all, even the doctors that may have previously recommended it.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: